Facebook pixel
incredible-marketing Arrow

Blog

What is Naloxone?

The opioid crisis has become a national nightmare that has put our country under a Public Health Emergency in the recent months. Narcotic abuse has taken the United States by storm and has become a major concern with the number of overdoses that continue to result from morphine, oxycodone, and heroin use. While the only way to prevent overdose a 100 percent is through complete abstinence, there is a highly effective prescription medication that can temporarily block the effects of opioids.

Naloxone is used as a medication-assisted treatment to counter an opioid overdose. Known as Narcan in the medical industry, once an overdose from opioids is discovered, the medication can be administered to bring back someone who requires immediate emergency medical attention. Recognizing the signs of overdose are important to assess the situation. Someone who has a grayish-blue skin color and has become unresponsive with erratic breathing along with sounds that resemble gurgling or faint snoring has the propensity to overdose.

The medication can be given to someone that has overdosed through a few different methods. Naloxone can be injected intravenously or into the muscle which must be administered by someone has been trained to do so. An intranasal spray can also be dispensed to someone that is laying on their back. Another choice is the auto-injectable device that can be injected into the inner thigh through the skin to stop the symptoms of overdose.

Ultimately Naloxone is a relatively safe medication that can be of real use to someone that is experiencing an overdose. A doctor should be notified if any of these serious side of effects of Naloxone present themselves once the medication has been disbursed.

  • Chest pain
  • Heart palpitations
  • Severe nausea
  • Migraines
  • Ear ringing
  • Wheezing
  • Shortness of breath  
  • Faintness
  • Seizure
  • Decreased pulse

Signs of withdrawal can become prevalent with the cessation of narcotics in someone’s system especially if they are addicted to opioids.

  • Muscle pain
  • Gastrointestinal discomfort
  • Restlessness
  • Anxiety
  • Increased heart rate

There are risks that can be prevented to help the proclivity for someone to overdose. A fatality from opioid overdose can happen when an individual mistakenly takes an unrecommended dose of a prescription opioid, knowingly uses an illicit drug, takes medication that is prescribed for someone else, or if drugs and alcohol are mixed with opioids. Being careless and exercising addictive behaviors could make all the difference between life and death.

 

 

 

 

If someone you love is struggling with an addiction to opioids, Serenity Oaks Wellness Center can be of use by constructing a personalized plan of recovery. Our medical and clinical staff work together to give an addict the best chance at sobriety.

Call us today:

844-720-6847

Serenity Oaks Wellness Center